Atorvastatin , reaction with heart meds

Hello , I have been on atorvastatin for a couple of months but I can feel every beat , and getting a lot of etopics again , has anyone else had this problem , also are there any other statins that don't effect the heart rythm ? I was on simvastatin for a long time , but had to come of them , due to feeling of being choked . Any advice please , I realy don't want to take tonight's one just to see if I feel better tomoz ? Thank you 🎄

7 Replies

  • Been on it longer than I had AF and never had a problem.


  • I've been taking Atorvastatin 10mg at night for 10 years and have never had any side effects.

  • Go to your GP and ask to be referred to a lipid specialist. Also get an up to date set of blood tests including thyroid.

    I reacted badly to Simavastatin. However I was told that although the vast majority of people are absolutely fine with the various statins but those who aren't often have problems with many different statins. In some cases the reactions can be a few weeks and in others many years after starting.

    In my case they were not prepared to try any of the other statins for the time being.

  • Morning , after a lot of thinking , I did nt take my atorvastatin last night , and cannot feel every heartbeat this morning ? Iam a bit worried as my first reading was 9.2 , after 2 weeks of being on atorvastatin it is now 3.3 ? Doctors are a bit baffled if this was a true reading of 9.2 , has anyone else had readings like this , I've spoke to my doctor about stopping atorvastatin , she said try and stick it out till wed when iam seeing a lipid specialist , but I realy can not cope with the effects on my heart . It has took me a long time to get my heart settled , and realy don't want to go back down that rd of panic and fear again , as iam a real worrier , thank you for any advice x

  • Sorry you feel so bad, been on it for a while now and not noticed any affect on heart

  • Yes I have been on atorvastatin. Would talk to your Dr about what you feel may be the cause of your ectopics prior to discontinuing treatment though as my ectopics are the same both on and off it. There are many statins - so no worries there.

  • You don't say what dose of atorvastatin you are on. You could try reducing it until you find a comfort point.

    That said going from 9.2 to 3.3 in two weeks is beyond what a statin will achieve. I went from 13.8 to 5.1 but it took six months.

You may also like...